MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551L320
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that in performing a primary implant for patient's knee (side unknown), a hair was found on the underside of the patella implant upon removing it from the inner package.Surgeon elected not to use the implant due to sterility concerns.Another implant was immediately available and no surgical delay was caused.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a triathlon patella was reported.The event was confirmed.Method & results: device evaluation and results: a patella was returned in a plastic container with an outer carton.The patella had what appeared to be bone cement on the underside of the device.Visual examination determined a small hair/fiber in the bone cement medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the short hair was present on the cemented surface of the device.The part was clearly removed from its packaging and bone cement was applied before the hair/fiber was noted.The details in the event description implied that the hair/fiber was noted upon opening the packaging however as can be seen from the images the device was prepared, with bone cement applied before the hair/fiber was noticed in the cement.All devices are packed in an iso class 7 cleanroom.Manufacturing team members are required to wear complete cleanroom garments/nets, covering all outside clothing footwear and hair at all times.Due to the various factors outlined above, the source of the reported hair cannot be determined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYM PATELLA A32X10
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7147568
Report Number0002249697-2017-03681
Device Sequence Number939941
Product Code MBH
UDI-Device Identifier07613327049855
UDI-Public07613327049855
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Catalogue Number5551L320
Device Lot NumberLHA942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR